Alert archive / Texas / Tornado Warnings in 2008
Tornado Warning 61, NWS Fort Worth, TX
NWS Fort Worth, TX issued this tornado warning at Dec 8, 2008, 10:24 PM CST for Grayson County, Texas. It was in force for 36 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Dec 8, 2008, 10:24 PM CST (04:24 UTC)
- Expired
- Dec 8, 2008, 11:00 PM CST
- In force
- 36 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
County Grayson County, TX
The radar
The Dallas/Ft Worth radar (KFWS), 142 km from the middle of the area, began a volume at 04:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 8, 10:26 PM CST | TSTM WND DMG | 1 E Whitesboro, TX | POWER POLES DOWN ACROSS FM 901 IN EASTERN WHITESBORO. |
| Dec 8, 11:07 PM CST | TSTM WND DMG | Denison, TX | *** 1 INJ *** REGIONAL AND COUNTY EMS REPORT TREES AND POWERLINES DOWN IN DENISON. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 8, 9:37 PM CST | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 4.4 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 259 J/kg
- Mixed-layer CIN
- -225 J/kg
- Mixed-layer LCL
- 1028 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 307 m²/s²
- 0-3 km storm-relative helicity
- 336 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KFWD 090424
TORFWD
TXC181-090500-
/O.NEW.KFWD.TO.W.0061.081209T0424Z-081209T0500Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1024 PM CST MON DEC 8 2008
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* TORNADO WARNING FOR...
CENTRAL GRAYSON COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 1100 PM CST
* AT 1024 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO 5 MILES NORTHEAST OF COLLINSVILLE..MOVING
NORTHEAST AT 40 MPH.
* THE TORNADO WILL BE NEAR...
SOUTHMAYD AND HOWE BY 1030 PM CST...
KNOLLWOOD...SHERMAN...LUELLA AND TOM BEAN BY 1040 PM CST...
POTTSBORO BY 1045 PM CST...
DENISON...EISENHOWER STATE PARK AND BELLS BY 1050 PM CST...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3380 9649 3378 9648 3379 9647 3374 9637
3353 9637 3349 9685 3360 9694 3365 9694
3385 9660
TIME...MOT...LOC 0424Z 235DEG 35KT 3362 9681
$$
07/BB2 follow-up statements
000
WWUS54 KFWD 090436
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1036 PM CST MON DEC 8 2008
TXC181-090500-
/O.CON.KFWD.TO.W.0061.000000T0000Z-081209T0500Z/
GRAYSON TX-
1036 PM CST MON DEC 8 2008
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 1100 PM CST FOR CENTRAL
GRAYSON COUNTY...
AT 1036 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
DEVELOPING TORNADO. THIS TORNADO WAS LOCATED 5 MILES NORTH OF
SOUTHMAYD...MOVING NORTHEAST AT 40 MPH.
THE TORNADO WILL BE NEAR...
POTTSBORO BY 1045 PM CST...
DENISON AND EISENHOWER STATE PARK BY 1050 PM CST...
TAKE COVER IN A BASEMENT...OR ON THE LOWEST FLOOR OF YOUR HOME IN AN
INTERIOR CLOSET OR BATHROOM. USE BLANKETS OR PILLOWS FOR COVER.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3385 9660 3380 9649 3379 9649 3378 9648
3379 9646 3373 9637 3367 9637 3361 9673
3365 9680 3369 9680
TIME...MOT...LOC 0436Z 235DEG 35KT 3369 9669
$$000
WWUS54 KFWD 090457
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
1057 PM CST MON DEC 8 2008
TXC181-090507-
/O.EXP.KFWD.TO.W.0061.000000T0000Z-081209T0500Z/
GRAYSON TX-
1057 PM CST MON DEC 8 2008
...THE TORNADO WARNING FOR CENTRAL GRAYSON COUNTY EXPIRES AT 1100 PM
CST...
AT 1057 PM CST THE SEVERE THUNDERSTORM THAT PROMPTED THE TORNADO
WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF PRODUCING A
TORNADO. THE TORNADO WARNING HAS EXPIRED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3385 9660 3380 9649 3379 9649 3378 9648
3379 9646 3373 9637 3367 9637 3361 9673
3365 9680 3369 9680
TIME...MOT...LOC 0457Z 235DEG 35KT 3381 9649
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this tornado warning went out at Dec 8, 9:40 PM CST, 44 minutes earlier.
Area forecast discussion, Dec 8, 9:40 PM CST, 44 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 940 PM CST MON DEC 8 2008 .UPDATE... SEVERE TSTORM WATCH 941 UNTIL 3 AM FOR ERN TWO-THIRDS OF NORTH TX JUST ISSUED. DAMAGING WINDS/LARGE HAIL MAIN THREATS. UPDATE TO PUBLIC FORECAST TO COME ABOUT SOON. ALSO...ADJUSTED POPS UP EAST OF THE LINE FROM HERE ON OUT THROUGH DAYBREAK UNTIL TRENDS CAN BE DETERMINED. 05/ && .AVIATION... 00Z TAFS EXPECT BKN035 FOR THE REST OF THE EVENING WITH SOUTH WINDS GRADUALLY DIMINISHING TO AROUND 15KTS AFTER SUNSET. BEST TIME FOR SHOWERS OR THUNDERSTORMS SHOULD BE A FEW HOURS EITHER SIDE OF MIDNIGHT. OTHERWISE...WINDS WILL SHIFT TO THE NORTHWEST AROUND 17Z IN THE METRO AND NEAR 19Z AT WACO ON TUESDAY. MVFR CIGS WILL MOVE INTO THE AREA BEHIND THE COLD FRONT AND WIND SHIFT. SCHULTZ && .PREV UPDATE... .UPDATE... LARGE-SCALE FORCING NOW BEGINNING TO SHOW UP JUST WEST OF OLNEY TO CISCO... BUT DEW PTS REMAIN IN LOW-MID 50S...WITH DRYLINE FROM WICHITA FALLS...TO ABILENE...TO JUST EAST OF SAN ANGELO. WE HAVE SCALED POPS BACK THIS EVENING TO JUST CHANCE OVER NW COUNTIES THROUGH 9 PM...THEN CHANCE FROM D/FW AND POINTS NORTH-WEST THROUGH MIDNIGHT PER CURRENT TIMING. BROKEN SQUALL LINE SHOULD DEVELOP JUST WEST OF I-35 TO DOWN TO STEPHENVILLE- HILLSBORO BY MIDNIGHT AND PUNCH EAST WITH DRY-LINE. SO NO POPS FAR SRN/ ERN COUNTIES FOR THIS EVENING WITH MORE EMPHASIS ON OVERNIGHT. AS FOR BOTH SHEAR/INSTABILITY ENVIRONMENT...JUICIER DEW POINTS/ABOVE 60 DEG F REMAINED CONFINED TO FAR SE COUNTIES SOUTH OF A TEMPLE TO PALESTINE LINE...BUT SHOULD SURGE UP ALONG AND EAST OF I-35 BY MIDNIGHT AND POSSIBLY UP TO THE I-20 CORRIDOR FROM D/FW EAST TO CANTON OVERNIGHT. WITH TIME OF YEAR AND BOUNDARY LAYER COOLING...WE HAVE TONED DOWN ANY ISOLATED TORNADO POTENTIAL TO THESE AREAS...BUT CONFIDENCE IS VERY LOW AS 0-1KM SHEAR IS PROGGED TO BE VEERED/SWLY...BUT STILL 35-45 KTS WHICH IS VERY STRONG...SO THE REASON WHY WE LEFT IT IN FOR SE CWA...THOUGH CONFIDENCE ON STORMS BEING SFC-BASED IS WAVERING SOMEWHAT. MAIN THREATS SHOULD CONTINUE TO BE LARGE HAIL...AND SOME LOCALIZED DAMAGING WIND. FINALLY...WITH APPROACH OF DRYLINE AND SOME SEMI-DECOUPLING OF BOUNDARY LAYER AS LLJ DEVELOPS LATER THIS EVENING...SFC WINDS HAVE DROPPED BELOW WIND ADVISORY CRITERIA AND WE WILL GO AHEAD AND CANCEL IT AHEAD OF TIME. WILL ISSUE AN ADDITIONAL UPDATE TO INDICATE THESE CHANGES. 05/ && .PREV DISCUSSION... /ISSUED 350 PM CST MON DEC 8 2008/ SHORTWAVE CONTINUES RACING EASTWARD AND AT 21Z (3 PM CST) WAS CENTERED NEAR WHITE SANDS. DOWNSTREAM...SHOWERS AND THUNDERSTORMS HAVE DEVELOPED ACROSS WEST TEXAS. SOUTHWEST WINDS HAVE DROPPED DEW POINTS INTO THE 20S ACROSS THE HIGH PLAINS...AND THE AFTERNOON CONVECTION IS ENTIRELY ELEVATED. DRYLINE WILL BECOME BETTER DEFINED AS MOIST ADVECTION CONTINUES ACROSS FWD CWA...AND SW WINDS SURGE IN ADVANCE OF APPROACHING SHORTWAVE. DRYLINE WILL BE MECHANICALLY FORCED EASTWARD AND WILL REACH WESTERN EDGE OF CWA NEAR 06Z (MIDNIGHT CST) NEAR ARRIVAL OF MID-LEVEL TROUGH AXIS. BOUNDARY LAYER LIFTING WITH SURFACE BOUNDARY WILL WORK IN CONCERT WITH INCREASING LOW-LEVEL MOIST ADVECTION TO THE EAST AND LARGE- SCALE ASCENT AHEAD OF APPROACHING SHORTWAVE TO DESTABILIZE THE ATMOSPHERE AND ERODE THE CAP THAT HAS PERSISTED TODAY. THE RESULT WILL BE A TRANSITION TO SFC-BASED STORMS...GENERALLY FAVORING A LINEAR STORM MODE WITH SOME DISCRETE CELLS. MOMENTUM OF FAST- MOVING SYSTEM AND PROFILES INDICATIVE OF DAMAGING DOWNBURSTS WILL MEAN AN ENHANCED WIND THREAT. INCREASING HELICITY AND NEAR- BOUNDARY 0-1KM SHEAR WILL BE ADEQUATE FOR TORNADIC SUPERCELLS... LIKELY EMBEDDED WITHIN MAIN LINE OF CONVECTION. BRIEF TIME WINDOW FOR EVENT AT ANY SINGLE POINT IN CWA...EVENING HOURS WEST OF I-35...AFTER MIDNIGHT EAST OF I-35. DFW METROPLEX IMPACTED BETWEEN 10 PM AND 1 AM. CENTERVILLE-PALESTINE MAY HAVE ONGOING CONVECTION AS LATE AS DAYBREAK. BRIEF HEAVY RAIN BUT MAX PRECIP TOTALS ARE EXPECTED TO BE UNDER 1 INCH...BEST CHANCES EAST OF I-35. MOST LOCATIONS THAT SEE RAIN WILL LIKELY SEE 1/10 TO 1/2 INCH. AT 21Z (3 PM CST)...STRONG COLD FRONT IS MOVING THROUGH OKLAHOMA PANHANDLE. FRONT WILL ENTER NW CWA (BOWIE-GRAHAM) AROUND DAYBREAK...DFW LATE MORNING...SE CWA (CENTERVILLE-PALESTINE) LATE AFTERNOON. MAIN UPPER TROUGH AXIS WILL SLOWLY TRANSIT THE REGION...KEEPING SOME LOW RAIN CHANCES BEYOND FROPA. ANY ADDITIONAL RAIN WILL BE LIGHT. ALTHOUGH COLUMN ABOVE NORTHERN ZONES MAY BE SUFFICIENTLY COOLED TO SUPPORT FROZEN PRECIPITATION BY TUESDAY NIGHT...MOISTURE WILL BE LIMITED. A FLURRY IS NOT OUT OF THE QUESTION BUT POPS ARE QUITE LOW AND CONFIDENCE EVEN LOWER TO INCLUDE MENTION OF WINTRY PRECIP IN FORMAL FORECAST. WILL BEAR WATCHING BUT AGAIN NO SIGNIFICANT POST-FRONTAL PRECIPITATION IS EXPECTED. PRECIP CHANCES ARE THEN DONE FOR A WHILE. WARMING TREND WILL BUOY TEMPS INTO THE 70S FOR THE FORTHCOMING WEEKEND. 25 && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 58 59 35 52 35 / 60 10 10 0 0 WACO, TX 60 64 36 52 34 / 40 10 20 10 0 PARIS, TX 56 62 30 48 28 / 80 40 20 5 0 DENTON, TX 53 56 27 51 26 / 60 10 10 0 0 MCKINNEY, TX 57 59 28 49 27 / 80 20 10 0 0 DALLAS, TX 57 60 34 50 34 / 70 10 10 0 0 TERRELL, TX 59 61 32 51 32 / 80 20 10 5 0 CORSICANA, TX 60 65 33 51 32 / 60 20 20 10 5 TEMPLE, TX 60 67 34 50 32 / 30 10 30 10 0 && .FWD WATCHES/WARNINGS/ADVISORIES... NONE. && 21/05
Hazardous weather outlook, Dec 8, 9:38 PM CST, 46 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 938 PM CST MON DEC 8 2008 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-091215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 938 PM CST MON DEC 8 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL MOVE ACROSS NORTH TEXAS TONIGHT. THE STRONGEST STORMS WILL BE CAPABLE OF LARGE HAIL AND DAMAGING WINDS. ISOLATED TORNADOES WILL ALSO BE POSSIBLE EAST OF INTERSTATE 35 AND SOUTH OF INTERSTATE 20. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THUNDERSTORM CHANCES WILL CONTINUE TUESDAY MORNING FOR AREAS EAST OF INTERSTATE 35...ENDING BY NOON. .SPOTTER INFORMATION STATEMENT... LIMITED SPOTTER ACTIVATION MAY BE REQUESTED. SCHULTZ
In the hours before
Special weather statement, Dec 8, 9:07 PM CST, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
907 PM CST MON DEC 8 2008
TXZ092-102-103-090330-
COOKE TX-WISE TX-DENTON TX-
907 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
COOKE COUNTY
WESTERN DENTON COUNTY
EASTERN WISE COUNTY
AT 907 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 16 MILES NORTHEAST
OF DECATUR TO 8 MILES NORTHWEST OF BRIAR...MOVING NORTHEAST AT 50
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ARGYLE...AURORA...
BARTONVILLE...BOYD...CALLISBURG...CORRAL CITY...DECATUR...DENTON...
GAINESVILLE...JUSTIN...KRUM...LINDSAY...MUENSTER...NORTHLAKE...SANGER
AND RAY ROBERTS PARK JOHNSON BRANCH.
VERY HEAVY RAIN...PEA-SIZE HAIL AND WIND GUSTS TO 45 MPH ARE LIKELY WITH
THESE STORMS.
LAT...LON 3369 9694 3301 9716 3300 9770 3344 9756
3344 9748 3368 9748 3373 9746 3374 9694
TIME...MOT...LOC 0307Z 225DEG 45KT 3345 9746 3309 9763
07/BBSpecial weather statement, Dec 8, 9:11 PM CST, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
911 PM CST MON DEC 8 2008
TXZ117-118-131>133-090345-
PARKER TX-TARRANT TX-JOHNSON TX-HOOD TX-SOMERVELL TX-
911 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
HOOD COUNTY
WESTERN JOHNSON COUNTY
EASTERN PARKER COUNTY
SOMERVELL COUNTY
TARRANT COUNTY
AT 911 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES WEST OF AZLE
TO 12 MILES EAST OF STEPHENVILLE...MOVING EAST AT 45 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
ALEDO...AZLE...BENBROOK...BLUE MOUND...BRIAR...BURLESON
...COLLEYVILLE...CROWLEY...EAGLE MOUNTAIN...FOREST HILL...FORT
WORTH...GLEN ROSE...GODLEY...GRANBURY...HALTOM CITY...HASLET
...HUDSON OAKS...HURST...KELLER...LAKE WORTH...NORTH RICHLAND
HILLS...OAK TRAIL SHORES...PELICAN BAY...RENO...RICHLAND
HILLS...SAGINAW... SANSOM PARK...SOUTHLAKE...WATAUGA...WEATHERFORD
...AND WILLOW PARK.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
LAT...LON 3298 9767 3300 9754 3299 9709 3224 9747
3216 9790 3235 9799
TIME...MOT...LOC 0311Z 258DEG 41KT 3292 9760 3223 9795Special weather statement, Dec 8, 9:43 PM CST, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
943 PM CST MON DEC 8 2008
TXZ103-118-119-090415-
DENTON TX-TARRANT TX-DALLAS TX-
943 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN DALLAS COUNTY
SOUTHERN DENTON COUNTY
TARRANT COUNTY
AT 943 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 7 MILES NORTHEAST OF
EAGLE MOUNTAIN TO 2 MILES WEST OF BENBROOK...MOVING EAST AT 35 MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE
ARGYLE...ARLINGTON.....BEDFORD...BENBROOK...BLUE
MOUND...COLLEYVILLE...COPPELL...EULESS...FLOWER MOUND...FOREST
HILL...FORT WORTH...GRAND PRAIRIE...GRAPEVINE...HALTOM
CITY...HASLET...HEBRON...HICKORY CREEK...HIGHLAND
VILLAGE...HURST...IRVING...JUSTIN...KELLER...LAKE DALLAS...LAKE
WORTH...LEWISVILLE...NORTH RICHLAND HILLS...NORTHLAKE...PANTEGO...
RICHLAND HILLS...RIVER OAKS...ROANOKE...SAGINAW...SANSOM
PARK...SOUTHLAKE...TROPHY CLUB...WATAUGA...WESTWORTH...WHITE
SETTLEMENT AND LAKE LEWISVILLE.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 45 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3315 9685 3266 9701 3265 9754 3270 9755
3315 9730
TIME...MOT...LOC 0343Z 254DEG 31KT 3298 9734 3269 9748Special weather statement, Dec 8, 9:47 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
947 PM CST MON DEC 8 2008
TXZ092-093-103-104-090415-
GRAYSON TX-COOKE TX-DENTON TX-COLLIN TX-
947 PM CST MON DEC 8 2008
...SIGNIFICANT WEATHER ADVISORY FOR...
NORTHWESTERN COLLIN COUNTY
SOUTHEASTERN COOKE COUNTY
NORTHEASTERN DENTON COUNTY
GRAYSON COUNTY
AT 947 PM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTH OF
WHITESBORO TO 4 MILES NORTHWEST OF DENTON...MOVING NORTHEAST AT 50
MPH.
CITIES IN THE PATH OF THESE STORMS INCLUDE ANNA...AUBREY...CELINA...
COLLINSVILLE...CROSS ROADS...DENISON...DENTON...DORCHESTER...
GUNTER...HOWE...KNOLLWOOD...KRUGERVILLE...PILOT POINT...POTTSBORO...
PROSPER...SHERMAN...TOM BEAN...VAN ALSTYNE...WHITESBORO...HENDRIX...
EISENHOWER STATE PARK...RAY ROBERTS PARK ISLE DU BOIS AND RAY ROBERTS
PARK JOHNSON BRANCH.
FREQUENT CLOUD TO GROUND LIGHTNING...VERY HEAVY RAINFALL...PEA-SIZED
HAIL...AND WIND GUSTS TO 50 MPH CAN BE EXPECTED FROM THESE STORMS.
IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 300 AM CST
TUESDAY MORNING FOR NORTHEASTERN TEXAS.
LAT...LON 3386 9677 3384 9676 3385 9670 3381 9650
3378 9648 3379 9644 3378 9641 3377 9639
3321 9654 3317 9724 3387 9687
TIME...MOT...LOC 0347Z 243DEG 42KT 3383 9681 3329 9710The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 8, 9:07 PM CST | Special Weather Statement | FWD | Cooke, Denton | 23 min |
| Dec 8, 9:11 PM CST | Special Weather Statement | FWD | Hood, Somervell, Tarrant | 34 min |
| Dec 8, 9:43 PM CST | Special Weather Statement | FWD | Tarrant | 32 min |
| Dec 8, 9:47 PM CST | Special Weather Statement | FWD | Denton, Grayson | 28 min |
| Dec 8, 10:13 PM CST | Severe Thunderstorm Warning | FWD | Grayson | 47 min |
| Dec 8, 10:45 PM CST | Special Weather Statement | FWD | Collin | 30 min |
| Dec 8, 11:09 PM CST | Tornado Warning | FWD | Collin | 36 min |
| Dec 8, 11:34 PM CST | Special Weather Statement | FWD | Hill | 26 min |
| Dec 8, 11:40 PM CST | Special Weather Statement | FWD | Fannin | 35 min |
| Dec 8, 11:51 PM CST | Severe Thunderstorm Warning | FWD | Ellis, Hill, Navarro | 39 min |
| Dec 9, 12:29 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Navarro | 31 min |
| Dec 9, 12:53 AM CST | Severe Thunderstorm Warning | FWD | Ellis, Henderson, Kaufman, Navarro | 40 min |
| Dec 9, 3:34 AM CST | Special Weather Statement | FWD | Kaufman | 26 min |
| Dec 9, 3:37 AM CST | Wind Advisory | FWD | Anderson, Bell, Bosque, Collin, Comanche, Cooke and 40 more | 20 hr |
| Dec 9, 4:04 AM CST | Special Weather Statement | FWD | Van Zandt | 26 min |
| Dec 9, 4:39 AM CST | Special Weather Statement | FWD | McLennan | 36 min |
| Dec 9, 4:41 AM CST | Special Weather Statement | FWD | Van Zandt | 34 min |
| Dec 9, 5:08 AM CST | Special Weather Statement | FWD | Limestone | 37 min |
| Dec 9, 5:22 AM CST | Severe Thunderstorm Warning | FWD | Freestone, Limestone, Navarro | 53 min |
| Dec 9, 6:00 AM CST | Special Weather Statement | FWD | Henderson | 30 min |
| Dec 9, 6:29 AM CST | Severe Thunderstorm Warning | FWD | Anderson | 49 min |
| Dec 9, 7:47 AM CST | Special Weather Statement | FWD | McLennan | 28 min |
| Dec 9, 7:50 AM CST | Severe Thunderstorm Warning | FWD | McLennan | 39 min |
| Dec 9, 9:10 AM CST | Special Weather Statement | FWD | Freestone | 35 min |
Nearby
Tornado Warnings in Texas, 2008Every tornado warning in 2008Tornadoes in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.